Wyoming, 2014

High Wind in Wyoming, November 28 to 29, 2014

November 28 to 29, 2014 · NWS CYS · 23 events in 9 counties and zones

A low pressure system moved from Montana across the Dakotas and tightened the pressure gradient across southeast Wyoming. Consequently, very strong west to southwest winds developed, with gusts of 60 to 80 mph.

Where it happened

Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A low pressure system moved from Montana across the Dakotas and tightened the pressure gradient across southeast Wyoming. Consequently, very strong west to southwest winds developed, with gusts of 60 to 80 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 28, 4:43 AM MST, 3 hours 47 minutes earlier.

Area forecast discussion, Nov 28, 4:43 AM MST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
443 AM MST FRI NOV 28 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 355 AM MST FRI NOV 28 2014

PREDAWN WATER VAPOR LOOP SHOWED A BROAD UPPER RIDGE CENTERED OVER
THE INTERMOUNTAIN WEST WITH A FAIRLY STRONG WEST-NORTHWEST FLOW
ALOFT. A UPPER TROUGH WAS DIGGING SOUTHEAST ACROSS BRITISH COLUMBIA
TOWARD THE PACIFIC NORTHWEST. A TIGHT 700-850MB GRADIENT WITH 40-55
KT WINDS WAS GENERATING STRONG WEST-SOUTHWEST SURFACE WINDS BETWEEN
CHEYENNE AND THE I-80 SUMMIT AND NORTH AND SOUTH OF CHEYENNE ALONG
I-25. THESE STRONG WINDS WILL PERSIST THROUGH THE EARLY MORNING.
DOWNSLOPE FLOW KEPT TEMPERATURES QUITE MILD FOR THIS TIME OF NIGHT
WITH 40S AND 50S.

MAIN FORECAST CHALLENGES DURING THE SHORT TERM WILL FOCUS ON HIGH
WINDS AND TIMING/IMPACTS FROM ARCTIC COLD FRONTAL PASSAGE SUNDAY.
THE LATEST NUMERICAL MODEL GUIDANCE HAS A GOOD HANDLE ON THE LARGE
SCALE PATTERN...WITH THE FLATTENING OF THE WESTERN CONUS UPPER
RIDGE AS THE UPPER TROUGH TO THE NORTHWEST PROGRESSES SOUTHEAST
INTO THE NORTH CENTRAL CONUS SUNDAY. UNTIL THEN...DOWNSLOPE FLOW
AND 700MB TEMPERATURES AS WARM AS 6C EAST OF THE LARAMIE RANGE WILL
MAINTAIN UNSEASONABLY MILD AND DRY PATTERN TODAY AND SATURDAY.
AFTERNOON HIGH TEMPERATURES TODAY AND SATURDAY WILL RANGE FROM 60
TO 65 DEGREES FOR THE PLAINS...WITH 40S AND 50S ALONG AND WEST OF
THE LARAMIE RANGE. BOTH THE GFS AND NAM PROG 700MB WINDS IN THE
45-55 KT RANGE TODAY...INCREASING TO 55-65 KT TONIGHT AND
MAINTAINING THAT INTENSITY THROUGH SATURDAY. THE 00Z MESOETA
CRAIG-CASPER 700-850MB HEIGHT GRADIENTS LIKEWISE INCREASE FROM
55-60M TODAY TO 60-70M TONIGHT AND SATURDAY. MITIGATING FACTORS
FOR THE DEVELOPMENT OF HIGH WINDS HAS BEEN CLOUD COVER...STOUT LOW
LEVEL INVERSION AND WEAK LAPSE RATES. TODAY AND SATURDAY WILL SEE
LESS CLOUD COVER. INVERSION WAS PRESENT EARLY THIS MORNING...AND
PER BUFKIT FORECAST SOUNDINGS...WILL WEAKEN ENOUGH THIS AFTERNOON
TO ALLOW STRONGER WINDS ALOFT TO MIX DOWN TO THE SURFACE. HIGH
WINDS LOOK MORE FAVORABLE LATER TONIGHT AS CROSS MOUNTAIN FLOW
APPROACHES 60 KT...AND DURING DAYLIGHT HOURS SATURDAY WITH
FORECAST STEEPER LOW-MID LEVEL LAPSE RATES. THAT SAID...HAVE
ISSUED A HIGH WIND WATCH FOR WIND PRONE AREAS INCLUDING
FERRIS/SEMINOE/SHIRLEY MOUNTAIN RANGE BEGINNING LATE THIS
AFTERNOON AND CONTINUING THROUGH SATURDAY AFTERNOON.

WINDS DECREASE SATURDAY NIGHT AS THE ARCTIC COLD FRONT PUSHES
THROUGH SOUTHEAST WY AND WESTERN NE. THE SHALLOW COLD AIR MASS
WILL SPREAD SOUTH AND WEST TOWARD THE FRONT RANGE WITH BRISK
NORTHERLY SURFACE WINDS. ALONG AND BEHIND THE FRONT...LIGHT RAIN
WILL QUICKLY CHANGE TO SNOW WITH THE ARRIVAL OF THE COLD AIR MASS.
MODELS PROG MOST OF THE SNOWFALL TO BE LIGHT...EXCEPT OVER THE
HIGHER TERRAIN WHERE IT WILL BE MODERATE AT TIMES. ACCUMULATIONS
SATURDAY NIGHT AND SUNDAY WILL VARY FROM 1/2 INCH FOR THE EASTERN
WY PLAINS AND NORTHERN NE PANHANDLE TO 1 TO 3 INCHES FOR THE NORTH
LARAMIE RANGE. PRECIPITATION WILL MIX WITH OR CHANGE BRIEFLY TO
RAIN FOR THE LOWER VALLEYS WEST OF THE LARAMIE RANGE WHERE
TEMPERATURES WILL HOVER BETWEEN 35 AND 40 DEGREES. HIGH TEMPERATURES
SUNDAY WILL BE AS MUCH AS 35 DEGREES COLDER FOR THE PLAINS. BRISK
NORTH WINDS WILL MAKE IT FEEL LIKE SINGLE DIGITS AND TEENS.

.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
ISSUED AT 330 AM MST FRI NOV 28 2014

COLD AIR MASS WILL BE IN PLACE ON SUNDAY NIGHT IN THE WAKE OF THE
FRONTAL PASSAGE. KEPT CHANCE POPS IN PLACE FOR AREAS NEAR THE
COLORADO BORDER EARLY IN THE NIGHT WITH LOW LEVEL UPSLOPE IN
PLACE. SINCE DEEP LAYER FORCING FOR ASCENT IS LARGELY
ABSENT...SNOW ACCUMULATIONS WILL LARGELY BE LESS THAN 1-2 INCHES.
MONDAY WILL BE ON THE COOL SIDE WITH WINDS TURNING TO THE SOUTH AS
THE SFC HIGH SLIDES EASTWARD TOWARD IOWA. FOCUS THEN TURNS TO THE
PROGRESSIVE SHORTWAVE THAT IS PROGGED TO MOVE QUICKLY EASTWARD
ALONG THE CANADIAN BORDER ON MONDAY NIGHT. THE LOW LEVEL GRADIENT
WILL INCREASE ACROSS SOUTHEAST WY WITH THE 850MB CAG-CPR GRADIENT
AROUND 60 METERS BY 12Z TUESDAY. COULD SEE HIGH WINDS COMING BACK
TO PLACES LIKE ARLINGTON AND BORDEAUX...HOWEVER IT WOULD BE A
QUICK EVENT WITH WINDS BEGINNING TO SUBSIDE BY THE AFTN. TEMPS
WILL WARM TO ABOVE AVERAGE ON TUESDAY WITH THE WARM ADVECTION AND
DOWNSLOPE IN PLACE. CUTOFF LOW OFF THE CALIFORNIA COAST ON TUESDAY
WILL WEAKEN AND SHIFT EASTWARD INTO THE GREAT BASIN BY WED. WITH
INCREASING PACIFIC MOISTURE AND MOIST WESTERLY FLOW AIDING
OROGRAPHICS...HAVE A CHANCE OF SNOW IN THE SIERRA MADRE AND SNOWY
RANGES FOR WED AND WED NIGHT. OVERALL THE TEMPS ON WED AND THURS
WILL BE SEASONAL AND WINDS NOT TOO STRONG.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 439 AM MST FRI NOV 28 2014

WINDY CONDITIONS ACROSS SOUTHEAST WY WILL BE THE MAIN AVIATION
CONCERN. WINDS WILL GENERALLY INCREASE BY LATE MORNING WITH GUSTS
TO 25-35 KTS THROUGH THE AFTERNOON FROM RWL TO CYS. WHILE WINDS
WILL BE WEAKER ACROSS THE NEBRASKA PANHANDLE...IT STILL WILL BE
BREEZY FROM TIME TO TIME DURING THE AFTERNOON. CLOUD COVER WILL BE
LIMITED TO A SCT-TO-BKN LAYER OF HIGH CLOUDS.

&&

.FIRE WEATHER...
ISSUED AT 300 AM MST FRI NOV 28 2014

MINIMAL FIRE WEATHER ISSUES ANTICIPATED THIS HOLIDAY WEEKEND.
UNSEASONABLY MILD TEMPERATURES WILL CONTINUE TODAY AND SATURDAY.
LOWEST RELATIVE HUMIDITIES WILL RANGE FROM 15 TO 20 PERCENT
IMMEDIATELY EAST OF THE LARAMIE RANGE. STRONG AND GUSTY WEST TO
SOUTHWEST WINDS WILL PREVAIL ACROSS MUCH OF SOUTHEAST WYOMING...
MAINLY DURING THE DAYLIGHT HOURS TODAY AND SATURDAY. A ARCTIC
COLD FRONT WILL PUSH SOUTH ACROSS THE PLAINS AND STALL NEAR THE
FRONT RANGE SUNDAY...BRINGING MUCH COLDER TEMPERATURES AND CHANCES
FOR LIGHT RAIN AND SNOW.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM THIS AFTERNOON THROUGH SATURDAY AFTERNOON
     FOR WYZ104-106-110-116-117.

NE...NONE.
&&

SHORT TERM...MJ
LONG TERM...ZF
AVIATION...ZF
FIRE WEATHER...MJ
Hazardous weather outlook, Nov 28, 4:50 AM MST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
450 AM MST FRI NOV 28 2014

WYZ101>119-291200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
450 AM MST FRI NOV 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH TONIGHT
ACROSS SOUTHEAST WYOMING...ESPECIALLY FOR THE WIND PRONE AREAS OF
BORDEAUX...VEDAUWOO AND ARLINGTON...WHERE GUSTS TO 50 MPH ARE
POSSIBLE. THE WINDS WILL INCREASE BY TONIGHT AND A HIGH WIND WATCH
IS IN EFFECT FOR THESE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS WILL CONTINUE FOR THE WIND PRONE AREAS THROUGH EARLY
SATURDAY NIGHT. LIGHT ACCUMULATING SNOW IS POSSIBLE SUNDAY EVENING INTO
MONDAY MORNING BEHIND A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

NEZ002-003-019>021-054-055-095-096-291200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
450 AM MST FRI NOV 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Nov 28, 3:03 AM MST, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
303 AM MST FRI NOV 28 2014

WYZ106-117-281215-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...HORSE CREEK...HARRIMAN...
WHITAKER
303 AM MST FRI NOV 28 2014

...STRONG WINDS OVERNIGHT AFFECTING PORTIONS OF INTERSTATES 25 AND
80...

SUSTAINED WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO
AROUND 55 MPH WILL IMPACT TRAVEL ON INTERSTATE 25 NORTH AND SOUTH
OF CHEYENNE...AND INTERSTATE 80 BETWEEN CHEYENNE AND THE SUMMIT
OVERNIGHT.

THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE
LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE
ADVISED TO DELAY TRAVEL. FOR ROAD CONDITIONS IN WYOMING...DIAL
5 1 1.

JAMSKI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

23 high wind. Local standard time, as filed.

High Wind, South Laramie Range Foothills

When
November 28, 8:30 AM MST to 3:30 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
70 kt (81 mph) measured gust
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR sensor at Emkay measured wind gusts of 58 mph or higher, with a peak gust of 81 mph at 28/1245 MST.

High Wind, East Platte County

When
November 28, 1:31 PM MST to 1:36 PM MST
Where
East Platte County forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Department of Highways
Coordinates
42.133, -104.966 (the zone’s center; the record gives no point)

The WYDOT sensor at Coleman measured peak wind gusts of 63 mph.

High Wind, Central Laramie Range and Southwest Platte County

When
November 28, 8:36 PM MST to 9:36 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher.

High Wind, South Laramie Range

When
November 29, 9:15 AM MST to 2:30 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR sensor at Lynch measured sustained winds of 40 mph or higher, with a peak gust of 67 mph at 29/1155 MST.

High Wind, North Snowy Range Foothills

When
November 29, 9:21 AM MST to 10:21 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Foote Creek measured sustained winds of 40 mph or higher.

High Wind, South Laramie Range

When
November 29, 9:31 AM MST to 1:06 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Lone Tree measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 29/0941 MST.

High Wind, South Laramie Range

When
November 29, 9:37 AM MST to 12:22 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Vedauwoo measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 29/1017 MST.

High Wind, South Laramie Range

When
November 29, 9:45 AM MST to 12:15 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR sensor at Buford measured sustained winds of 40 mph or higher.

High Wind, South Laramie Range

When
November 29, 9:56 AM MST to 12:11 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Buford East measured sustained winds of 40 mph or higher.

High Wind, North Snowy Range Foothills

When
November 29, 10:01 AM MST to 2:46 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Halleck Ridge measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 29/1211 MST.

High Wind, North Snowy Range Foothills

When
November 29, 10:06 AM MST to 1:26 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Dana Ridge measured sustained winds of 40 mph or higher.

High Wind, Central Laramie Range and Southwest Platte County

When
November 29, 10:11 AM MST to 1:41 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 29/1056 MST.

High Wind, East Platte County

When
November 29, 10:16 AM MST to 2:26 PM MST
Where
East Platte County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
42.133, -104.966 (the zone’s center; the record gives no point)

The WYDOT sensor at Coleman measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 29/1301 MST.

High Wind, North Snowy Range Foothills

When
November 29, 10:16 AM MST to 11:56 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Interstate 80 MM 249 measured sustained winds of 40 mph or higher.

High Wind, South Laramie Range Foothills

When
November 29, 10:45 AM MST to 2:15 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR sensor at Emkay measured wind gusts of 58 mph or higher, with a peak gust of 71 mph at 29/1145 MST.

High Wind, South Laramie Range Foothills

When
November 29, 11:45 AM MST to 3:00 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Otto measured sustained winds of 40 mph or higher, with a peak gust of 67 mph at 29/1240 MST.

High Wind, Converse County Lower Elevations

When
November 29, 12:26 PM MST to 1:26 PM MST
Where
Converse County Lower Elevations forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
42.972, -105.507 (the zone’s center; the record gives no point)

The WYDOT sensor at Deer Creek measured sustained winds of 40 mph or higher.

High Wind, South Laramie Range Foothills

When
November 29, 12:26 PM MST to 2:36 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Whitaker measured sustained winds of 40 mph or higher.

High Wind, Central Laramie County

When
November 29, 12:26 PM MST to 2:26 PM MST
Where
Central Laramie County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The WYDOT sensor at Bear Creek measured sustained winds of 40 mph or higher.

High Wind, Ferris/Seminoe/Shirley Mountains

When
November 29, 12:53 PM MST
Where
Ferris/Seminoe/Shirley Mountains forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

A AWOS sensor near Muddy Gap measured a peak wind gust of 58 mph.

High Wind, Laramie Valley

When
November 29, 12:55 PM MST
Where
Laramie Valley forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

The UPR sensor at Rock River measured a peak wind gust of 58 mph.

High Wind, Converse County Lower Elevations

When
November 29, 1:12 PM MST
Where
Converse County Lower Elevations forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Amateur Radio
Coordinates
42.972, -105.507 (the zone’s center; the record gives no point)

A peak wind gust of 58 mph was measured at Bill.

High Wind, Central Laramie County

When
November 29, 1:53 PM MST
Where
Central Laramie County forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The sensor at the Cheyenne Airport measured a peak wind gust of 61 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 549078, 549066, 549064, 549076, 549069, 549075, 549077, 549074, 549073, 549070, 549068, 549065, 549067, 549071, 549079, 549080, 549061, 549081, 549082, 549063, 549072, 549062, 549083.